Alert archive / Florida / Special Marine Warnings in 2004

Special Marine Warning 13, NWS Melbourne, FL

April 8, 2004

NWS Melbourne, FL issued this special marine warning at Apr 8, 2004, 3:00 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2004, 3:00 PM EDT (19:00 UTC)
Expired
Apr 8, 2004, 5:00 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 8, 10:57 AM EDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 8, 10:57 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EDT THU APR  8 2004

.DISCUSSION...

...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR LAKE...VOLUSIA...ORANGE
AND SEMINOLE COUNTIES...

LINE OF STORMS A FEW OF WHICH ARE SUPERCELLS MOVING FROM THE GULF
INTO N CENTRAL PORTIONS OF THE STATE ATTM. SHRT/WV JET STREAK
WORKING ON LIMITED MOISTURE BUT ENUF IN THE LOW LEVELS TO SUPPORT
ORGANIZED CONVECTION. LOW LEVEL SHEAR PROFILE SUPPORTS ROTATING
STORMS WITH WIND GUSTS AND HAIL PRIMARY THREATS. CANNOT RULE OUT
ISOLATED TORNADO THREAT HOWEVER MAINLY OVER THE FAR N WHERE UPPER
DYNAMICS CAN ACT ON LOW LEVEL SHEAR. WILL UPDATE FORECASTS AND HWO
FOR INC SVR THREAT.

&&

.MARINE...
WILL CONTINUE SCEC THIS AFTN. WINDS AT 41009 NEAR 20KTS BUT RUC
INDICATES P-GRAD SLACKENS SLIGHTLY THIS AFTN. OFFSHORE FLOW WILL
RESTRICT HIGHER SEAS TO WELL OFFSHORE. WIND GUSTS FOR THUNDER
ALREADY IN FCST. CONVECTION MOVING OFFSHORE SHOULD WEAKEN QUICKLY AS
IT ENCOUNTERS COOL SHELF WATERS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BLOTTMAN
Hazardous weather outlook, Apr 8, 11:45 AM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1145 AM EDT THU APR 8 2004

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
082100-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
1107 AM EDT THU APR 8 2004

.DAY ONE...

...THUNDERSTORM IMPACT...
A FRONTAL BOUNDARY MOVING AROSS THE SOUTHEAST STATES AND THE
NORTHEAST GULF OF MEXICO WAS PRODUCING A LINE THUNDERSTORMS OVER
NORTH FLORIDA. AS THE LINE OF STORMS MOVES EAST DURING THE DAY...
THUNDERSTORMS WILL DEVELOP OVER THE NORTHERN PORTIONS OF EAST
CENTRAL FLORIDA AND THE NORTHERN COASTAL WATERS. SOME OF THE STORMS
OVER THE NORTHERN COUNTIES MAY PRODUCE WIND GUSTS OVER 55 MPH AND
HAIL NICKEL SIZE OR LARGER. DEADLY CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY ALL THE STORMS. THE STRONGEST STORMS MAY HAVE THE
POTENTIAL TO PRODUCE A BRIEF TORNADO OVER NORTH LAKE AND INLAND
VOLUSIA COUNTIES.

...WIND AND SEA IMPACT...
WEST WINDS BETWEEN 15 AND 20 KNOTS WILL PREVAIL ACROSS THE COASTAL
WATERS OF EAST CENTRAL FLORIDA TODAY.  THESE WINDS WILL GENERATE
SEAS BETWEEN 2 AND 3 FEET SEAS NEARSHORE...AND UP TO 6 FEET
OFFSHORE.  IN ADDITION...THE OFFSHORE WIND COMPONENT WILL CREATE
CHOPPY SEAS WITH WAVE PERIODS NEAR OR BELOW 5 SECONDS.  SMALL CRAFT
OPERATORS SHOULD EXCERCISE CAUTION OVER THE OPEN ATLANTIC TODAY AND
REMAIN CLOSE TO SHORE IF POSSIBLE.

...MARINE THUNDERSTORM GUST IMPACT...
THUNDERSTORMS MOVING OFF THE MAINLAND BETWEEN FLAGLER BEACH AND
COCOA BEACH MAY PRODUCE GUSTY WINDS AS THEY MOVE EAST AT 20 MPH. AN
ISOLATED THUNDERSTORM MAY PRODUCE WIND GUSTS OVER 40 KNOTS.

.DAYS TWO THROUGH SEVEN...
A STORM SYSTEM WILL MOVE ACROSS FLORIDA SUNDAY NIGHT AND MONDAY.
THIS SYSTEM MAY GENERATE SCATTERED THUNDERSTORMS WITH DEADLY
LIGHTNING AND GUSTY WINDS AS THE SYSTEM PULLS A COLD FRONT INTO
FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN NETWORKS ARE REQUESTED TO ACTIVATE IN THE FOLLOWING
COUNTIES...VOLUSIA...LAKE...ORANGE...SEMINOLE.

WIMMER

In the hours before

Special weather statement, Apr 8, 12:30 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1230 PM EDT THU APR 8 2004

FLZ041-141-081715-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
1230 PM EDT THU APR 8 2004

...STRONG STORM CAPABLE OF PRODUCING WINDS FROM 40 TO 45 MPH AND
SMALL HAIL ACROSS VOLUSIA COUNTY...

AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS BETWEEN 40 AND 45 MPH AND
SMALL HAIL OVER BARBERVILLE...MOVING EAST AT 40 MPH.

THIS STORM WILL TRACK ACROSS DELAND...SPRUCE CREEK AND TOWARD THE
COAST NEAR NEW SMYRNA BEACH THROUGH 115 PM.

15
Special weather statement, Apr 8, 1:28 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
128 PM EDT THU APR 8 2004

FLZ041-046-141-081800-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE-
128 PM EDT THU APR 8 2004

...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL ACROSS SOUTHERN
VOLUSIA COUNTY..

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING SMALL HAIL JUST EAST OF CASSIA...MOVING
EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL
INCLUDE DE BARY...OSTEEN...FARMTON...AND MIDWAY.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

15
Local storm report, Apr 8, 1:40 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
140 PM EDT THU APR 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             DE BARY                 28.88N 81.31W
04/08/2004  0.88 INCH        VOLUSIA            FL   PUBLIC

            CITY OF DE BARRY EMPLOYEE

&&

MRT
Special weather statement, Apr 8, 2:03 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
203 PM EDT THU APR 8 2004

FLZ045-144-081845-
ORANGE-SOUTHERN LAKE COUNTY-
203 PM EDT THU APR 8 2004

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL CENTRAL LAKE COUNTY...SOUTHWESTERN ORANGE COUNTY...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
GROVELAND TO CLERMONT AND WINTER GARDEN...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BAY HILL...PINE CASTLE...BELLE ISLE AND DOCTOR
PHILLIPS.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

JP
Local storm report, Apr 8, 2:28 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
228 PM EDT THU APR 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             SCOTTSMOOR              28.77N 80.87W
04/08/2004  0.75 INCH        BREVARD            FL   TRAINED SPOTTER

            STORM SPOTTER REPORTED DIME SIZE HAIL AT 203 PM.

&&

MRT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:51 PM EDTSevere Thunderstorm WarningMLBVolusia39 min
Apr 8, 12:55 PM EDTSpecial Marine WarningMLB2 hr
Apr 8, 1:41 PM EDTSevere Thunderstorm WarningMLBVolusia44 min
Apr 8, 1:46 PM EDTSevere Thunderstorm WarningMLBSeminole44 min
Apr 8, 2:37 PM EDTSevere Thunderstorm WarningMLBOrange53 min
Apr 8, 3:00 PM EDTSpecial Marine WarningMLB2 hr
Apr 8, 3:18 PM EDTSevere Thunderstorm WarningMLBBrevard57 min
Apr 8, 4:35 PM EDTSpecial Marine WarningMLB115 min

Nearby

Special Marine Warnings in Florida, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.